This site is intended for healthcare professionals

Go to /sign-in page

You can view 5 more pages before signing in

Proteinuria due to penicillamine

Last reviewed dd mmm yyyy. Last edited dd mmm yyyy

Authoring team

In up to 30% of cases, penicillamine causes proteinuria associated with IgM mesangial proliferative glomerulonephritis.

Patients on penicillamine should have regular urine checks to screen for proteinuria as the condition is usually reversed by stopping the drug.

Since the condition may resolve despite continuation of treatment, treatment may be continues so long as:

  • Renal function tests are normal
  • There is no oedema
  • 24 hour urinary excretion of protein does not exceed 2g.

Related pages

Create an account to add page annotations

Add information to this page that would be handy to have on hand during a consultation, such as a web address or phone number. This information will always be displayed when you visit this page

The content herein is provided for informational purposes and does not replace the need to apply professional clinical judgement when diagnosing or treating any medical condition. A licensed medical practitioner should be consulted for diagnosis and treatment of any and all medical conditions.

Connect

Copyright 2024 Oxbridge Solutions Limited, a subsidiary of OmniaMed Communications Limited. All rights reserved. Any distribution or duplication of the information contained herein is strictly prohibited. Oxbridge Solutions receives funding from advertising but maintains editorial independence.